Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

High Blood Pressure

Feet and ankles swelling

06/25/2008

Question:

I have high blood pressure which was under control with diovan hct, but I switched doctors and now I am on caduet and I am swelling. My doctor added triam/hctz 37.5. What is this? I have very loose bowels now, swelling, and my feet burn. What could this be?

Answer:

HCTZ/triamterence is a diuretic or water pill. The HCTZ was one of the components of Diovan HCT. Caduet is used to treat patients with both high blood pressure and high cholesterol. One of the medications in Caduet can cause ankle swelling. However, you need to ask your provider to evaluate your symptoms to assess whether they may be related to your medications or something else.

For more information:

Go to the High Blood Pressure health topic, where you can:

Response by:

Jackson T Wright, MD, PhD, FACP Jackson T Wright, MD, PhD, FACP
Professor of Medicine
School of Medicine
Case Western Reserve University